Kentucky, 2007Heat in Kentucky, June 10, 2007
June 10, 2007 · NWS JKL · 1 event in 1 county or zone
Two children died as a result of being trapped in the trunk of a car in Laurel County. The cause of death was hyperthermia.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Two children died as a result of being trapped in the trunk of a car in Laurel County. The cause of death was hyperthermia. High temperatures were in the mid 80s, however temperatures inside an automobile can be much higher than the air temperature outside.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 10, 6:15 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 10, 6:15 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
715 PM EDT SUN JUN 10 2007
.SHORT TERM.../TONIGHT THROUGH TUESDAY NIGHT/
HIGH PRESSURE CENTERED OVER LK HURON FOR THE NEXT FEW DAYS WILL KEEP
US IN A NERLY FLOW... AND DRY. NOT MUCH FOR POPS FOR THIS FCST... SO
HAVE CONCENTRATED ON TEMPS AND SKY COVER. BOTH WILL BE DIURNAL WITH
A 1-2 DEG RISE EACH DAY ON HIGH TEMPS AND A RIDGE/VALLEY SPLIT EACH
NIGHT. ALSO EXPECT SOME PATCHY VALLEY FOG EACH MORNING.
.LONG TERM.../WEDNESDAY THROUGH SUNDAY/
CONTROLLING HIGH PRESSURE WILL SLOWLY MEANDER TO THE EAST COAST AND
PLACE US IN A SE-S FLOW. THIS WILL BRING SOME GULF MOISTURE AND
BETTER CHANCES FOR DIURNAL SHRA/TSRA WITH THE AFTERNOON SUN. SKY
WILL ALSO HAVE A DISTINCT DIURNAL TREND WITH INCREASED CLOUDS EACH
AFTERNOON AND THEN CLEARING OR AT LEAST PARTIAL CLEARING EACH NIGHT.
WITH THE DRY WEATHER I AM GOING A FEW DEG ABOVE CLIMO FOR THE HIGHS
AND NEAR CLIMO FOR LOWS. EXPECT CONTINUING MORNING FOG. BEST
OPPORTUNITY WILL BE IN LOCATIONS THAT GET RAIN BUT WILL FCST THAT
WHEN IT GETS CLOSER.
&&
.AVIATION.../00Z TO 24Z/...UPDATED
HIGH PRESSURE WILL PROVIDE VFR CONDITIONS FOR AREA TERMINALS OVER
THE NEXT 24 HOURS... HOWEVER MID AND HIGH LEVEL CLOUDINESS WILL
INTRUDE AT TIMES LATER TONIGHT PRODUCED BY MCS ACTIVITY ONGOING WELL
TO OUR WEST. AIRMASS HAS DRIED OUT COMPARED TO LAST NIGHT AND
THEREFORE DO NOT EXPECT FOG TO BECOME A WIDESPREAD PROBLEM TONIGHT.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...DUSTY
LONG TERM....DUSTY
AVIATION...ABE
Hazardous weather outlook, Jun 10, 2:19 PM EST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
319 PM EDT SUN JUN 10 2007
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-112230-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
319 PM EDT SUN JUN 10 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY.
THERE IS A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EARLY EVENING
THUNDERSTORMS THURSDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
DUSTY
Heat, Laurel
- When
- June 10, 8:00 PM EST to 11:00 PM EST
- Where
- Laurel forecast zone
- Deaths
- 2 direct, 0 indirect
- Reported by
- Law Enforcement
- Coordinates
- 37.111, -84.118 (the zone’s center; the record gives no point)
Two young boys were found dead in the trunk of a car in London. It was determined that they died from hyperthermia or excessive heat exposure.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Heat, Laurel | 2007-06-10 | 8 | Male | Vehicle/Towed Trailer | Direct |
| Heat, Laurel | 2007-06-10 | 11 | Male | Vehicle/Towed Trailer | Direct |
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Missouri, June 10 to 12, 20071 death · $160,000 · EF0 · 25 events
- Tornado and Flash Flooding in Kansas, June 10 to 13, 2007$2.3 million · EF0 · 8 events
- Damaging Wind in Louisiana, June 10, 2007$400,000 · 50 kt wind · 1 event
- Flash Flood and Hail in Minnesota, June 10 to 11, 20071.75 in hail · 62 events
- Drought in Kentucky, June 10 to 26, 200722 events
- Hail and Damaging Winds in Florida, June 10, 2007$20,000 · 1.75 in hail · 6 events
- Flash Flood and Hail in South Dakota, June 10 to 11, 20071.25 in hail · 18 events
- Flash Flooding and Flood in Texas, June 10, 2007$20,000 · 3 events
- Flash Flooding and Hail in Arkansas, June 10, 20071.75 in hail · 16 events
- Flash Flooding and Hail in Iowa, June 10, 20071.75 in hail · 13 events
- Hail in South Dakota, June 10, 20071.75 in hail · 9 events
- Hail and Damaging Winds in Minnesota, June 10 to 11, 200750 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 37247.